Ugh! So, over the weekend I developed an odd, itchy, red rash on the lower portion of my right breast. Take it from me, and as other women in survivor networks will attest, when you have BC, anything out of the ordinary will freak you out, especially on your breast. Seriously though, I feel like I’m always having to ask, “what next?” It’s like a tumbling effect. Once you have one thing happen, numerous other things tend to follow. I have to go in for lab work today and have called to see if my doctor or the nurse practitioner can fit me in just to take a look. I’m not seriously stressin’ about it because I’ve learned there’s no point in that. Just another thing I guess, but hoping it’s nothing serious.
So, now that I’ve been on blood thinners for the blood clot caught a couple weeks ago, my face has returned to a normal state of appearance. I can look in the mirror again without cringing. Its bizarre how physically distorted my features became; and no, I didn’t take any pictures!
My stomach is now badly bruised from the twice daily injections. My doctor is transitioning me to Coumidan, which is a pill form of the blood thinners. Apparently, you have to watch how much vitamin K you consume while on Coumidan, i.e., leafy green vegetables. Since that’s my base diet, the nurse practitioner stated to continue as normal and they’d just adjust the level of Coumidan to fit my diet. I’ll just have to maintain consistency with the amounts of vitamin K foods I’m eating. Time to get into a groove, and I guess it beats dying from a blood clot. I was told I’ll have to stay on the blood thinners for at least 3-6 months. She stated the medication doesn’t actually take care of the clot. It just thins the blood and then your body resolves the clot on its own over time.
My doctor also stated my port could still be accessed for treatment, as treatment through the veins in my arms along with taking the daily shots would be a bit much. So, last Thursday I had Taxol treatment as normal. It went rather smoothly. I initially started getting severe chills again. I requested two blankets which helped; but then I got up, grabbed my IV pole and started to walk around a bit. The chills then subsided. It appears movement definitely helps.
I had a not-so-great visit with my doctor last week. The CT scan revealed more than I wanted to know. I couldn’t assimilate all of the information my doctor was spouting out. Then the conversation turned to a discussion about the best plan for surgery. Since my weight hasn’t significantly been reduced (I’d even gained 5-7 lbs with the swelling from the clot), she pressed me about having the mastectomies after chemo regardless of reconstruction timing. All the information was swirling around in my head. I was still trying to absorb everything. For days afterward I felt like I’d been placed in an enormous vice and it just kept getting tighter and tighter–Oh, the depression. Now I’m just trying to gain a better prospective on it all.
A little good news–I’ve lost a total of 12 lbs since last Monday. Half of what was lost was likely from the swelling induced by the clot. My goal is to lose 3 more lbs by treatment Thursday. I had a setback last night with a margarita and some chocolate, but I’ll press on!
Have had a hard week. My face and neck have swelled to distorted proportions. Thought it was an allergic reaction. Went to treatment Thursday and they decided it best to rule out a blood clot. Over two days, a very painful doppler ultrasound and a CT scan, it’s official, I have developed a very serious blood clot in my chest. It has partially blocked my main vein. They’re not sure if it was caused by my port or not. Nurse stated the fact that I’ve had cancer, a tumor, and chemo through a port all make me at higher risk for a blood clot.
My doctor has put me on high dose blood thinners. The pressure in my head, neck and upper extremities is painful to say the least. My chemo treatment has been halted until next week. I have an appt with my doctor first thing tomorrow morning. At that time she’ll determine how long I’ll remain on them.